Alert archive / Wyoming / High Wind Warnings in 2014

High Wind Warning 22, NWS Riverton, WY

November 4, 2014Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 4, 2014, 2:20 AM MST for Park County, Wyoming. It took effect at Nov 4, 2014, 12:00 PM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2014, 2:20 AM MST (09:20 UTC)
In effect from
Nov 4, 2014, 12:00 PM MST
Expired
Nov 5, 2014, 5:00 AM MST
In force
17 hr
Issued by
NWS Riverton, WY

County Park County, WY

The radar

The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2014-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2014-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS75 KRIW 040920
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
220 AM MST TUE NOV 4 2014

...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS THIS AFTERNOON
AND TONIGHT...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET
AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG
THE CODY FOOTHILLS THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.

WYZ003-050000-
/O.UPG.KRIW.HW.A.0018.141104T1900Z-141105T1200Z/
/O.NEW.KRIW.HW.W.0022.141104T1900Z-141105T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
220 AM MST TUE NOV 4 2014

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 AM MST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS
  AFTERNOON AND CONTINUE AT TIMES THROUGH THE OVERNIGHT HOURS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG
  HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG
  CROSSWINDS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. WINDS ARE
  ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE TRAVELING
  IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
3 follow-up statements
895 
WWUS75 KRIW 042152
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
252 PM MST TUE NOV 4 2014

...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS THIS EVENING
AND TONIGHT...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET
AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG
THE CODY FOOTHILLS THIS EVENING THROUGH THE OVERNIGHT HOURS.

WYZ003-051200-
/O.CON.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
252 PM MST TUE NOV 4 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL DEVELOP THIS EVENING AND
  CONTINUE AT TIMES THROUGH THE OVERNIGHT HOURS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK 
  ALONG HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG 
  CROSSWINDS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT. WINDS 
  ARE ANTICIPATED TO BECOME STRONG ENOUGH TO CONCERN THOSE 
  TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
656 
WWUS75 KRIW 050912
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
212 AM MST WED NOV 5 2014

...VERY STRONG WINDS EXPECTED IN THE CODY FOOTHILLS EARLY THIS
MORNING...

.STRONG MOUNTAIN TOP WINDS WILL COMBINE WITH AN APPROACHING JET
AND FAVORABLE MOUNTAIN TOP CONDITIONS TO CREATE HIGH WINDS ALONG
THE CODY FOOTHILLS THROUGH THE OVERNIGHT HOURS.

WYZ003-051200-
/O.CON.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
212 AM MST WED NOV 5 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING. 

* SUMMARY AND TIMING...VERY STRONG WINDS WILL CONTINUE AT TIMES
  THROUGH THE OVERNIGHT HOURS.

* WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

* IMPACTS...TRAVELERS FROM JUST SOUTH OF CODY NORTH TO CLARK ALONG
  HIGHWAY 120 WILL NEED TO REMAIN ALERT FOR VERY STRONG CROSSWINDS
  OVERNIGHT. WINDS ARE ANTICIPATED TO BECOME STRONG ENOUGH TO
  CONCERN THOSE TRAVELING IN HIGH PROFILE OR LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
172 
WWUS75 KRIW 051132
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
432 AM MST WED NOV 5 2014


WYZ003-051245-
/O.EXP.KRIW.HW.W.0022.000000T0000Z-141105T1200Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
432 AM MST WED NOV 5 2014

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

WINDS HAVE WEAKENED ACROSS THE CODY FOOTHILLS...THUS THE HIGH WIND
WARNING WILL BE ALLOWED TO EXPIRE AT 5 AM.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 10:28 PM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Nov 3, 10:28 PM MST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1028 PM MST MON NOV 3 2014

.SHORT TERM...TONIGHT AND TUESDAY (ISSUED AT 309 PM MST)

CURRENT SYSTEM WHICH MOVED OVER OUR SERN SECTIONS OVERNIGHT IS
PULLING OFF TO THE EAST WITH JUST SOME RESIDUAL STRATOCU FORMING
BEHIND THE MORNING CLOUD DECK. BRIEF FLAT RIDGING TONIGHT AND
TUESDAY MORNING HEAD OF AHEAD OF AN APPROACHING SHORTWAVE. MOIST
ISENTROPIC UPGLIDE MOVES INTO THE WEST AROUND MIDDAY WITH A HIGH
POP LOW QPF TYPE EVENT FOR THE NW MTNS. JACKSON VALLEY WILL BE ON
THE EDGE TEMPERATURE WISE FOR RAIN SNOW TUESDAY AFTERNOON. WINDS
KICK IN AN POTENTIALLY MIX THE VALLEY OUT MAKING IT MORE RAIN OR A
MIXTURE BUT STILL A CHANCE IT COULD BE SNOW. THE OTHER MAIN EVENT
WILL BE POTENTIAL FOR HIGH WINDS IN THE CODY FOOTHILLS TUESDAY
AFTERNOON AND TUESDAY NIGHT. COLLABORATED A HIGH WIND WATCH WITH
MY LONG TERM PARTNER WHICH STARTS AT 18Z TUESDAY AND RUNS UNTIL
12Z WEDNESDAY. LCL WRF AND NAM12 ARE SHOWING SEVERAL PERIODS OF A
NEAR MTN TOP INVERSION TUESDAY AFTERNOON AND AGAIN TUESDAY NIGHT
WITH A POSSIBLE BREAK IN BETWEEN. FROUDE CALCULATIONS LOOK MORE
FAVORABLE FOR THE MTNS UNDER 10K FEET WITH THE NUMBER RATHER LOW
FOR THE HIGHER ABSAROKA PLATEAU. MODERATE GAP FLOW SIGNATURE ALSO
DEVELOPS IN THE +12C AT H7 LEVEL LATE TUESDAY AND INTO TUESDAY
NIGHT. RIGHT FRONT QUAD OF 140-150KT JET MOVES OVERHEAD TUESDAY
AFTERNOON FOR POTENTIAL UPPER CONVERGENCE AND DOWNWARD MOTION
SUPPORT. LCL WRF IS GIVING WIDESPREAD 30-35KT BOUNDARY LAYER WINDS
WITH SOME 40KTS NEAR THE HIGHWAY NORTH OF CODY AND 50KTS JUST TO
THE WEST. ENOUGH SUPPORT/SIGNATURES TO WARRANT THE WATCH FOR NOW.
OTHERWISE...A COLD START AS TEMPERATURES DIP QUICKLY THIS EVENING.
SOME AREAS OF WIND WILL TEMPER A FEW AREAS BUT ANY LULLS WILL EVEN
ALLOW THOSE AREAS TO DROP QUICKLY AT TIMES. SEASONABLY COOL
TUESDAY WITH SOME INVERSIONS IN THE BASINS AND WRN VALLEYS SLOW TO
ERODE.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

COLLABORATED TO CONTINUE THE HIGH WIND WATCH ACROSS THE CODY
FOOTHILLS THROUGH 12Z WEDNESDAY. WINDS MAY DIMINISH SLIGHTLY
BETWEEN 03Z-06Z TUESDAY NIGHT...BUT THEY LOOK TO RESUME NEAR HIGH
WIND CRITERIA BY 09Z...HENCE THE CONTINUATION UNTIL 12Z.
OTHERWISE...WEAK WAVE...WITH SOMEWHAT MOIST WESTERLY FLOW...WILL
CONTINUE LIGHT SNOW ACROSS THE WEST THROUGH TUESDAY NIGHT...INTO
WEDNESDAY MORNING. IN ADDITION...A QUICK CLIPPER SYSTEM PUSHING
ACROSS EASTERN MT AND WESTERN DAKOTAS...COULD BRING A WEAK
BACKDOOR COLD FRONT ACROSS NORTHERN JOHNSON COUNTY...OVERNIGHT
TUESDAY NIGHT THROUGH WEDNESDAY MORNING. ADDED IN A SLIGHT CHANCE
OF LIGHT RAIN...AND POSSIBLE SOME FLURRIES...WITH THIS FEATURE. BY
WEDNESDAY AFTERNOON HIGH PRESSURE WILL PUSH INTO THE
REGION...ENDING ANY PRECIPITATION...AND BRING DIMINISHING WINDS.
THURSDAY THEN LOOKS TO BE THE WARMEST DAY OF THE WEEK...WITH HIGHS
IN THE LOW TO MID 60S FORECASTED...AS HIGH PRESSURE RIDGE BRINGS WARM
AND DRY AIR. AS THE RIDGE FLATTENS IN THE AFTERNOON...SOME BREEZY
CONDITIONS MAY DEVELOP ACROSS THE WIND CORRIDOR FROM ROCK SPRINGS
TO CASPER...THURSDAY AFTERNOON AND EVENING.

THE NEXT CHANCE OF PRECIPITATION WILL OCCUR ON FRIDAY AS A
CANADIAN COLD FRONT PUSHES FROM NORTH TO SOUTH OUT OF
MONTANA...LATE FRIDAY MORNING...THROUGH FRIDAY EVENING. SNOW
LEVELS WILL GENERALLY BE ABOVE 7000-7500 FEET DURING THE DAY WITH
THIS SYSTEM...SO MOST AREAS EAST OF THE DIVIDE WILL SEE MAINLY
RAIN...WITH SOME LIGHT SNOW POSSIBLE ACROSS THE WESTERN MOUNTAINS. RAIN
COULD CONTINUE INTO THE EVENING...WITH A FEW FLURRIES POSSIBLE AS
PRECIP ENDS FRIDAY NIGHT. HIGH PRESSURE THEN RETURNS WARM AND DRY
CONDITIONS ACROSS THE REGION SATURDAY...WITH SOME BREEZY WINDS
AGAIN POSSIBLE ACROSS THE WIND CORRIDOR. LONG TERM MODELS START
SUNDAY WARM AND DRY...THEN DIVERGE FROM THERE. GFS BUILDS ANOTHER
RIDGE AND KEEPS CONDITIONS FAIRLY DRY AND SEASONAL INTO EARLY NEXT
WEEK. ECMWRF HAS THIS RIDGE BREAKING DOWN...AND BRINGS A STRONG
COLD FRONT ACROSS THE REGION WITH AMPLE COLD AIR. WITH 700 MB
TEMPS IN THE NEGATIVE TEENS...THIS ALSO COULD BRING AN AMPLE
AMOUNT OF SNOW ACROSS THE REGION. PUT IN SLIGHT POPS FOR NOW...BUT
IT IS SOMETHING THAT WILL NEED TO BE MONITORED.

&&

.AVIATION.../06Z ISSUANCE/

WEST OF THE DIVIDE KBPI/KJAC/KPNA/KRKS ROUTES

VFR CONDITIONS WILL OCCUR OVER SOUTHWEST WY THROUGH 06Z WEDNESDAY.
IN NW WY...CLOUDS WILL LOWER AFTER 15Z WITH SNOW SHOWERS DEVELOPING
OVER THE MOUNTAINS BY 18Z. THEN SNOW SHOWERS WILL INCREASE OVER NW
WY TUESDAY AFTERNOON WITH MVFR CONDITIONS PREVAILING OVER AND NEAR
THE MOUNTAINS. THE JACKSON AIRPORT WILL SEE RAIN OR SNOW SHOWERS IN
THE VCNTY WITH THE POSSIBILITY OF BRIEF MVFR CONDITIONS AT TIMES.
THESE CONDITIONS WILL CONTINUE THROUGH 06Z WED.

EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES

VFR CONDITIONS WILL OCCUR THROUGH 06Z WED. STRONG AND GUSTY WEST
WINDS WILL CAUSE POTENTIAL MOUNTAIN WAVE CONDITIONS AROUND THE CODY
FOOTHILLS THROUGH TUESDAY EVENING WITH HIGH WINDS POSSIBLE TUESDAY
AFTERNOON AROUND THE KCOD TERMINAL SITE.

&&

.FIRE WEATHER...

DRY THE REMAINDER OF THE DAY UNTIL A NEW SYSTEM SPREAD SOME LIGHT
MOUNTAIN SNOW INTO THE NORTHWEST TUESDAY AFTERNOON. GUSTY WEST TO
NORTHWEST WINDS WILL BLOW AT TIMES...ESPECIALLY IN THE UPPER
GREEN...I80 CORRIDOR...NATRONA COUNTY AND CODY FOOTHILLS THROUGH
TUESDAY. VERY STRONG WINDS ARE POSSIBLE IN THE CODY FOOTHILLS...
ESPECIALLY TUESDAY AFTERNOON AND NIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT
WYZ003.

&&

SHORT TERM...SKRBAC
LONG TERM...ANGLIN
AVIATION...AR
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 3, 1:11 PM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
111 PM MST MON NOV 3 2014

WYZ001>020-022>030-041300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
111 PM MST MON NOV 3 2014

...HIGH WIND WATCH FOR THE CODY FOOTHILLS TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY STRONG TO HIGH WINDS ARE POSSIBLE IN THE CODY FOOTHILLS TUESDAY
AFTERNOON AND TUESDAY NIGHT. WEST WINDS WILL BE RATHER STRONG AT
TIMES TONIGHT AND TUESDAY MORNING BUT THEN THEY MAY INCREASE AND
BECOME VERY STRONG TUESDAY AFTERNOON THROUGH TUESDAY NIGHT. CHECK OUT
OUR HIGH WIND WATCH STATEMENT FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.